Louisiana, 2025

Tornado and Damaging Winds in Louisiana, May 2, 2025

May 2, 2025 · NWS LIX · 4 events in 3 counties and zones

Widespread thunderstorm activity developed ahead of an approaching cold front. A disturbance moving across the western Gulf in the morning enhanced storm intensities which resulted in scattered wind damage reports northwest of Baton Rouge.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Widespread thunderstorm activity developed ahead of an approaching cold front. A disturbance moving across the western Gulf in the morning enhanced storm intensities which resulted in scattered wind damage reports northwest of Baton Rouge. Then, later in the day, a storm along the actual cold front spun off a weak tornado in the New Orleans area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 2, 6:09 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, May 2, 6:09 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
709 PM CDT Fri May 2 2025

...New AVIATION...

.SHORT TERM...
(This evening through Saturday night)
Issued at 218 PM CDT Fri May 2 2025

Tonight, a frontal system is expected to move through the area
and linger into the daytime hours on Saturday. There is still some
uncertainty in the models, especially relating to the strength of
this line. But generally, severe storms will be expected as it
moves through the area, especially for locations north of I-10/12.
We are outlooked in an enhanced to slight risk of severe weather
by SPC. Gusty winds (60+mph) will be the main threats, but a
tornado cannot be ruled out, especially for the northwesternmost
areas like SW MS. Locally heavy rainfall will also be possible,
especially for urban locations. The timing of this system looks to
be a little earlier in the evening than previous model runs have
indicated. Generally, the line is expected to be approaching our
area by around 7-8pm and move through our area entirely by
Saturday morning. There are some indications that some scattered
rain and showers could linger into the daytime hours on Saturday,
but these storms would not be severe at that point and we are not
outlooked in any risk area for Saturday.

Saturday evening into Sunday morning will be dry once these storms
move out of the area by sunset Saturday. MSW

&&

.LONG TERM...
(Sunday through Thursday night)
Issued at 218 PM CDT Fri May 2 2025

Sunday through Tuesday, conditions look fairly dry across the
area after the passage of this cold front, looking at the models.
Highs will be in the mid 80s Sunday, Monday, and Tuesday. An upper
level shortwave system will be approaching the area on Tuesday and
will linger into Wednesday and Thursday. This system will enhance
rain chances for the region. It is a little far out for details,
but strong storms and locally heavy rainfall will likely be
possible. We will keep monitoring for changes as we go through the
next few days. MSW

&&

.AVIATION...
(00Z TAFS)
Issued at 704 PM CDT Fri May 2 2025

Main concern overnight will be the potential for scattered
SHRA/TSRA, which could produce MVFR to locally IFR conditions.
There could be a lull between current development, which has been
triggered more by heating that will diminish shortly, and storms
ahead of the frontal boundary which may not occur until well after
midnight. Any significant threat of storms should diminish by
late morning or early afternoon Saturday. Behind the frontal
passage, VFR is expected.

&&

.MARINE...
Issued at 218 PM CDT Fri May 2 2025

Winds will be benign, but moderate (10-15kts) and southerly
across the marine waters this weekend. Winds Monday through mid-
week will be easterly and moderate (10-15kts). MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  64  78  54  78 /  80  60   0   0
BTR  66  81  57  80 /  70  70   0   0
ASD  66  81  57  82 /  70  80  10   0
MSY  70  81  65  80 /  70  80  10   0
GPT  69  81  59  80 /  70  90  20   0
PQL  66  82  57  82 /  70  90  30   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

SHORT TERM...MSW
LONG TERM....MSW
AVIATION...RW
MARINE...MSW

In the hours before

Special weather statement, May 2, 2:56 PM CST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
356 PM CDT Fri May 2 2025

LAZ036-037-048-083-022130-
Northern Livingston LA-St. Helena LA-East Feliciana LA-
East Baton Rouge LA-
356 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN ST.
HELENA, NORTH CENTRAL LIVINGSTON, EAST CENTRAL EAST FELICIANA AND
NORTHEASTERN EAST BATON ROUGE PARISHES THROUGH 430 PM CDT
...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Montpelier, or 14 miles southwest of Greensburg, moving
north at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3058 9069 3058 9082 3062 9090 3082 9094
      3083 9066
TIME...MOT...LOC 2056Z 178DEG 20KT 3065 9079

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, May 2, 4:20 PM CST, 3 hours before
Special Weather Statement
National Weather Service New Orleans LA
520 PM CDT Fri May 2 2025

MSZ069-022315-
Amite MS-
520 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN AMITE COUNTY
THROUGH 615 PM CDT
...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liberty, moving north at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Smithdale and Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3128 9055 3102 9069 3107 9089 3135 9086
      3135 9055
TIME...MOT...LOC 2219Z 201DEG 22KT 3113 9076

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, May 2, 4:38 PM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
538 PM CDT Fri May 2 2025

MSZ069-022315-
Amite MS-
538 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN AMITE COUNTY
THROUGH 615 PM CDT
...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gloster, or near Liberty, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gloster and Centreville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3107 9089 3108 9106 3135 9102 3133 9099
      3135 9098 3135 9086
TIME...MOT...LOC 2238Z 205DEG 15KT 3118 9091

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, May 2, 5:18 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
618 PM CDT Fri May 2 2025

LAZ036-037-048-022345-
St. Helena LA-East Feliciana LA-East Baton Rouge LA-
618 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN ST. HELENA,
EAST CENTRAL EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE
PARISHES THROUGH 645 PM CDT
...

At 618 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Pride, or 12 miles southwest of Greensburg, moving
north at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3086 9058 3082 9059 3065 9075 3065 9092
      3086 9089
TIME...MOT...LOC 2318Z 196DEG 22KT 3072 9084

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, May 2, 6:48 PM CST, 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
748 PM CDT Fri May 2 2025

LAZ034-035-MSZ068-030130-
Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
748 PM CDT Fri May 2 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN WEST
FELICIANA, NORTHWESTERN POINTE COUPEE PARISHES IN SOUTHEASTERN
LOUISIANA AND WILKINSON COUNTIES THROUGH 830 PM CDT
...

At 747 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Big Bend, or 8 miles northeast of Simmesport,
moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Adams, Woodville, Dolorosa, Lettsworth, Crosby, and Batchelor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 9181 3104 9172 3104 9165 3097 9166
      3104 9156 3114 9163 3124 9156 3122 9151
      3124 9148 3128 9149 3132 9146 3136 9121
      3131 9108 3128 9106 3119 9106 3077 9176
      3081 9181
TIME...MOT...LOC 0047Z 237DEG 25KT 3108 9173

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

HRL
Special weather statement, May 2, 7:18 PM CST, 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
818 PM CDT Fri May 2 2025

LAZ064-077-087>089-030145-
Western Orleans LA-Upper St. Bernard LA-Lower Jefferson LA-
Upper Plaquemines LA-Upper Jefferson LA-
818 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL ST.
BERNARD, SOUTHWESTERN ORLEANS AND NORTH CENTRAL JEFFERSON PARISHES
THROUGH 845 PM CDT
...

At 818 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds over Marrero, moving northeast at
15 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Woodmere, Terrytown, Meraux, Chalmette, Marrero, Gretna, Harvey,
Estelle, Timberlane, Arabi, Westwego, Belle Chasse, and New Orleans.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 232 and 244.
 Interstate 510 between mile markers 2 and 3.
 Interstate 610 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

&&

LAT...LON 2987 9015 3003 9011 3004 8994 3000 8990
      2999 8991 2995 8986 2983 9008
TIME...MOT...LOC 0118Z 233DEG 14KT 2987 9009

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

HRL

The radar

The Hammond radar (KHDC), 77 km away, was scanning. The volume nearest the first event began at 01:22 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Jefferson

When
May 2, 7:20 PM CST to 7:22 PM CST
Where
Jefferson County, 1.17 mi E of Westwego Arpt to 1.11 mi SSW of Marrero
Rating
EF0
Path length
0.46 mi
Path width
20 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
29.879, -90.111

A brief EF-0 tornado with maximum winds of 80 mph touched down on the southeast side of Belle Terre Playground in Marrero, LA and tracked northeast. A shed was flipped near the starting point with no other damage found to the southwest. Another shed with no connection points was rolled on it's side on Adam Drive with minor roof damage noted to the home. A few other houses with minor roof damage were observed along the track to the northeast. On Victorian Drive, a small shed that was tied down with a few straps and posts in concrete was thrown northeast with other debris thrown northwest. Minor roof damage was also noted in this area. No damage was observed in the trees at the end of Marine Street and no damage was found farther to the northeast.

Thunderstorm Wind, West Feliciana

When
May 2, 8:19 PM CST
Where
West Feliciana County, 2.73 mi SE of Rosebank
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.890, -91.420

Law enforcement reported trees down near Tunica Trace and Highland Road.

Thunderstorm Wind, West Feliciana

When
May 2, 8:37 PM CST
Where
West Feliciana County, 5.39 mi NNE of Freeland
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.840, -91.230

Law enforcement reported a tree down on LA Hwy 421 near LA Hwy 10.

Thunderstorm Wind, East Feliciana

When
May 2, 8:46 PM CST
Where
East Feliciana County, 1.5 mi NNW of Lindsay
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.740, -91.230

Tree reported down on LA Hwy 68 near LA Hwy 964.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyThe tornado archive for Louisiana, 2025Warnings in Louisiana, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259400, 1259403, 1259406, 1259407.